MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CNB11, GELPOINT PATH WITH ISB, 5.5CM; ANOSCOPE AND ACCESSORIES

APPLIED MEDICAL RESOURCES CNB11, GELPOINT PATH WITH ISB, 5.5CM; ANOSCOPE AND ACCESSORIES
Model Number CNB11
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: tamis event description: [surgeon's name redacted] (surgeon) was using gelpoint path (tamis).He has performed approximately 40 tamis cases to date.This is the email i received from [name redacted], [facility]."we had issues with the short tamis port in theatres today, [surgeon's name redacted] was operating, and one attachment came off from the port and went inside the rectal area of the patient and [surgeon's name redacted] had to look for it to bring it out.  we have done a datix and kept the equipment for you to investigate if possible as it would have been dangerous if it goes inside the patient and we were unable to locate it or if we didn't realize its been missing from the port because it is a plastic/rubber bit, it wouldn't have shown in the x ray either i assume." additional information received from field team member via email on 18sept23: i spoke with [name redacted] on thursday 14th september , who was the scrub nurse during the tamis case.She said it was a very complicated procedure, with a large and spread-out polyps.She reported that the case was very bloody and oozy.She explained that due to this, the procedure took longer than normal, and that there was a lot of instrument exchange, and lots of fluid / fogging on the scope lens.The surgeon, [name redacted], was trying to clean the 10mm sleeve to rectify the problems with fluid / debris on the scope.He was cleaning the sleeve with a swab on lap graspers.The surgeon reported gas leakage and after checking the seal of the gelseal cap, the smoke evacuation ports and the isb attachment, they deduced that one of the sleeves was leaking gas.They identified the sleeve that was leaking, and replaced it with the spare sleeve that is included in the box.Upon further inspection of the sleeve that was replaced, they noticed that an internal part was missing.This part was then retrieved from the patient.Additional information received from tm via email on 06oct23: concomitant device: epix smoke evacuation probe cw002, 10mm scope, grasper.No pictures are available, but the pieces will be in the box available for collection the health care professional is not aware of any separation/detachment caused by torqueing/angulation of instrumentation, although is aware that there was repeated instrument exchange during the procedure.The health care professional doesn¿t know exactly when this occurred during the procedure intervention: attachment retrieved and sleeve replacement patient status: no clinical impact on the patient".
 
Event or Problem Description
Procedure performed: tamis.Event description: [surgeon's name redacted] (surgeon) was using gelpoint path (tamis).He has performed approximately 40 tamis cases to date.This is the email i received from [name redacted], theatre manager at [hospital]."we had issues with the short tamis port in theatres today, [surgeon's name redacted] was operating, and one attachment came off from the port and went inside the rectal area of the patient and [surgeon's name redacted] had to look for it to bring it out.We have done a datix and kept the equipment for you to investigate if possible as it would have been dangerous if it goes inside the patient and we were unable to locate it or if we didn't realize its been missing from the port because it is a plastic/rubber bit, it wouldn't have shown in the x ray either i assume." additional information received from field team member via email on 18sept2023: i spoke with [name redacted] on thursday 14th september , who was the scrub nurse during the tamis case.She said it was a very complicated procedure, with a large and spread-out polyps.She reported that the case was very bloody and oozy.She explained that due to this, the procedure took longer than normal, and that there was a lot of instrument exchange, and lots of fluid / fogging on the scope lens.The surgeon, [name redacted], was trying to clean the 10mm sleeve to rectify the problems with fluid / debris on the scope.He was cleaning the sleeve with a swab on lap graspers.The surgeon reported gas leakage and after checking the seal of the gelseal cap, the smoke evacuation ports and the isb attachment, they deduced that one of the sleeves was leaking gas.They identified the sleeve that was leaking, and replaced it with the spare sleeve that is included in the box.Upon further inspection of the sleeve that was replaced, they noticed that an internal part was missing.This part was then retrieved from the patient.Additional information received from tm via email on 06oct2023: concomitant device: epix smoke evacuation probe cw002, 10mm scope, grasper.No pictures are available, but the pieces will be in the box available for collection the health care professional is not aware of any separation/detachment caused by torqueing/angulation of instrumentation, although is aware that there was repeated instrument exchange during the procedure the health care professional doesn¿t know exactly when this occurred during the procedure intervention: attachment retrieved and sleeve replacement.Patient status: no clinical impact on the patient.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed that the shield, an internal clear plastic component of the sleeve, was dislodged from the sleeve.Based on the condition of the returned unit, it is likely that the shield dislodgement was caused by non-axial insertion or removal of asymmetrical instrumentation through the sleeve.Applied medical¿s instructions for use (ifu) states, "all instruments should be centered axially when inserted through the seal.".

Brand Name
CNB11, GELPOINT PATH WITH ISB, 5.5CM
Common Device Name
ANOSCOPE AND ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17913959
Report Number2027111-2023-00627
Device Sequence Number20714241
Product Code FER
UDI-Device Identifier00607915137922
UDI-Public(01)00607915137922(17)250614(30)01(10)1455332
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K171701
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2025
Device Model NumberCNB11
Device Catalogue Number101472123
Device Lot Number1455332
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM SCOPE; EPIX SMOKE EVACUATION PROBE CW002; LAP. GRASPERS
Patient SexUnknown